Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 100, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 4, 2001, 11:10 PM CDT for Macon County, Moultrie County, Shelby County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2001, 11:10 PM CDT (04:10 UTC)
- Expired
- Jul 5, 2001, 12:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Macon County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 70 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.2 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 050412
SVRSPI
ILC115-139-173-050500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1110 PM CDT WED JUL 4 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN CENTRAL ILLINOIS
SHELBY COUNTY IN CENTRAL ILLINOIS
MOULTRIE COUNTY IN CENTRAL ILLINOIS
* UNTIL MIDNIGHT CDT
* AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 2 MILES WEST OF DECATUR TO 4 MILES
NORTHEAST OF TAYLORVILLE...MOVING EAST SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
DECATUR
MOUNT ZION
MOWEAQUA
LONG CREEK
DALTON CITY
BETHANY
LOVINGTON
FINDLAY
SHELBYVILLE
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3997 8909 3970 8903 3940 8901 3924 8849
3954 8849 3977 8849 3980 8876
MILLER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:00 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 4, 8:00 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 800 PM CDT WED JUL 4 2001 WILL BE UPDATING THE FORECAST SHORTLY TO TWEAK THE LOW TEMPS IN CENT IL AND THE POPS FOR SE IL. LATEST SFC ANALYSIS INDICATED A COLD FRONT FROM NW OH-NCENT IL-SRN KS. ISOLATED SHOWERS HAVE DEVELOPED IN A COUPLE OF PLACES THIS EVENING IN WCENT AND ERN IL JUST AHEAD OF THIS BOUNDARY. AM EXPECTING THE FRONT TO SLOWLY SAG SOUTH TONIGHT...BUT WITH THE LOSS OF HEATING AND THE LACK OF SIGNIFICANT FORCING AM NOT EXPECTING MORE THAN ISOLD SHOWERS OVERNIGHT...MAINLY IN SE IL. WILL CONTINUE WITH DRY FCST...BUT CHANGE SKY COVER TO PARTLY CLOUDY FOR CENT IL. IN THE SE WILL DROP THE 30 POP FOR EVE$NING AND JUST MENTION ISOLD SHOWERS OVERNIGHT. WILL ALSO TWEAK TEMPS UP A BIT IN CENT IL DUE TO SLOWER MOVEMENT OF FRONT. .ILX...NONE. MILLER
In the hours before
Local storm report, Jul 4, 10:40 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1040 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0958 PM 7 S PETERSBURG IL WIND DAMAGE
07/04/01 MENARD TREE DOWN OVER ROAD. FROM
SHERIFF DEPT.
FISHERLocal storm report, Jul 4, 11:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
1102 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM SPRINGFIELD IL WIND DAMAGE
07/04/01 SANGAMON TREES AND POWER LINES WERE
REPORTED DOWN ON THE NORTH
AND EAST SIDE OF
SPRINGFIELD. FROM COUNTY
SHERIFF.
FISHERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:35 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon, Sangamon | 40 min |
| Jul 4, 10:50 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 40 min |
| Jul 4, 11:29 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 31 min |
| Jul 4, 11:59 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 46 min |
| Jul 5, 12:00 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 30 min |
| Jul 5, 12:26 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 49 min |
| Jul 5, 1:07 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.